NBC4 WCMH-TV

Police identify two Ohio State University students in deadly overdose

COLUMBUS, Ohio (WCMH) — Columbus police have identified the two Ohio State University students who died from an overdose.  

On May 4, three OSU students were hospitalized after an overdose at a home in the 100 block of Lane Avenue.  

Police identified the two students who died as Tiffany Iler, 21, and Jessica Lopez, 22. 

The third student was treated at an area hospital and later released.  

“It is with an incredibly heavy heart that I share that our second student who was hospitalized in critical condition has passed away,”  OSU president Kristina Johnson wrote Friday. “Every Buckeye loss is heartbreaking, and these tragic deaths in our community in such a short period of time are devastating.”

The university’s first announcement on Thursday alerted students to the potential circulation of fake Adderall pills that appeared to contain fentanyl. Meanwhile, the police have not confirmed what drugs the students are suspected of taking.

This is something Dennis Pales with the SOAR Initiative, which works to send alerts about bad batches f drugs, hopes does become public.

“That’s the main thing I want to know is what exactly caused this overdose,” Pales said. “We got an alert about the laced Adderall, but we don’t know for sure if that’s what actually caused it, so I would like to know more exactly about what caused this so that that information can be made available to everyone. Maybe if there’s another bad batch going around, that’s always important information to know.”

Ohio State issued a statement that reads:

The Ohio State community is grieving the deaths of Jessica Lopez and Tiffany Iler. Jessica was a Computer & Information Science student from Greendale, Indiana. Tiffany was a Neuroscience student from Broadview Heights. We are heartbroken and extend our deepest sympathies to their families and friends during this extremely difficult time.

One student was also hospitalized and released. The university has reached out to their family, and we are thinking about them and their loved ones.

Counseling services are available for students in need by calling 614-292-5766.

“If it’s on your radar, both people who use drugs and the people who care about them can be aware so that people can access fentanyl test strip resources, know what they’re looking out for and have Narcan on hand if they happen to be using a drug that they know to be laced, these sorts of general behaviors,” Pales said.

Police are asking anyone with information related to these overdoses, to contact the Columbus Division of Police tip line at 614-645-4616.